Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Goodland, KS

June 9, 2007Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 9, 2007, 5:32 PM MDT for Cheyenne County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 5:32 PM MDT (23:32 UTC)
Expired
Jun 9, 2007, 6:20 PM MDT
In force
48 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Cheyenne County, CO

The radar

The Pueblo radar (KPUX), 109 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 092332
SVRGLD
COC017-100030-
/O.NEW.KGLD.SV.W.0097.070609T2332Z-070610T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
532 PM MDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 630 PM MDT

* AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED 9 MILES SOUTHWEST OF AROYA...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AROYA AROUND 555 PM MDT...
  WILD HORSE AROUND 615 PM MDT...

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 3887 10319 3863 10318 3875 10268 3909 10287

$$

MCGUIRE
2 follow-up statements
000 
WWUS53 KGLD 092348
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT SAT JUN 9 2007

COC017-100030-
/O.CON.KGLD.SV.W.0097.000000T0000Z-070610T0030Z/
CHEYENNE CO-
547 PM MDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTHWESTERN CHEYENNE COUNTY...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 4 MILES NORTHWEST OF AROYA...MOVING NORTHEAST AT 20 MPH.

LAT...LON 3899 10316 3870 10317 3875 10268 3909 10287

$$

MCGUIRE
000 
WWUS53 KGLD 100020
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT SAT JUN 9 2007

COC017-100030-
/O.CAN.KGLD.SV.W.0097.000000T0000Z-070610T0030Z/
CHEYENNE CO-
620 PM MDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE. BRIEF HEAVY RAIN AND GUSTY WINDS WILL REMAIN 
POSSIBLE AS THE STORM MOVES NORTHEAST INTO SOUTHWEST KIT CARSON 
COUNTY.

LAT...LON 3899 10316 3870 10317 3875 10268 3909 10287

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:48 PM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 9, 2:48 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
248 PM MDT SAT JUN 9 2007

.DISCUSSION...
UPPER RIDGE HAS MOVED TOWARD EASTERN TX AND KS IN RESPONSE TO DIGGING
UPPER LOW NEAR THE BAJA RGN OF CA. SFC LEE TROUGHING HAS DEVELOPED
IN EASTERN CO AS ADVERTISED WITH SOUTHERLY LLVL FLOW TRANSPORTING
INCREASING MOISTURE INTO THE CWA. IN FACT SFC OBS HAVE INDICATED A
STEADY INCREASE IN DEW POINTS THROUGH THE AFTERNOON. LATEST WV
SATELLITE IMAGERY INDICATES A S/WV TROUGH RIDING UP THE BACKSIDE
OF THE UPPER RIDGE AND IS CURRENTLY PUNCHING UP IN NORTHERN NM AND
SOUTHERN CO WHERE A FEW TSRA HAVE DEVELOPED. AS THE LLVL GRADIENT
REMAINS OUT OF THE SOUTH AND WITH WEAK SFC CONVERGENCE AND THE
S/WV TROUGH WORKING ITS WAY TO THE NORTHEAST...MAINTAINED CHANCES
OF TSRA TONIGHT. EXPECTING WARMER TEMPS TONIGHT DUE TO WARMER AND
MORE MOIST AIRMASS WITH LOWS IN THE MID 50S TO LOWER 60S.

ANOTHER S/WV TROUGH ASSOCIATED WITH THE SOUTHERN STREAM UPPER
TROUGH IS EXPECTED TO RIDE UP ON THE PERIPHERY OF THE UPPER RIDGE. A
WEAK WARM FRONT EXTENDING IN EASTERN OKLAHOMA IS PROGGED TO PUSH
INTO NORTHERN KANSAS ON SUN WITH A SFC LEE TROUGH ONCE AGAIN
DEVELOPING IN EASTERN CO. CONVERGENCE ALONG THE FRONT ALONG WITH
AMPLE LLVL MOISTURE AND UPWARD MOTION WILL LEAD TO CONTINUED
CHANCES OF TSRA SUN. HOWEVER THE AXIS OF GREATEST INSTABILITY WILL
LIE NORTH AND EAST OF THE CWA WHICH IS WHERE SPC HAS OUTLINED THE
SLIGHT RISK AREA. WITH CONTINUED SFC SOUTHERLY FLOW AND AS 850 HPA
TEMPS CONTINUE TO WARM...EXPECT WARMER TEMPS IN THE LOWER 90S SUN.

THE SOUTHERN STREAM UPPER TROUGH WILL FURTHER DEEPEN AND GRADUALLY
WORK ITS WAY TO THE NORTHEAST MON NIGHT CAUSING THE UPPER RIDGE TO
FURTHER AMPLIFY AS IT SLIDES FURTHER TO THE EAST. SEVERAL UPPER
LEVEL DISTURBANCES WILL HEAD INTO THE AREA MON WITH MODEL GUIDANCE
INDICATING STRONGER DYNAMICS. HOWEVER TUE APPEARS TO HAVE THE
GREATEST CHANCE WITH PRECIP AS THE SOUTHERN UPPER TROUGH PHASES
WITH A NORTHERN BRANCH TROUGH THAT IS PROGGED TO SLIDE ACROSS THE
NORTHERN HIGH PLAINS. IN FACT BUMPED UP POPS SOME TO ACCOUNT FOR
THIS. HEAVY RAIN LOOKS PROBABLE AS PWS INDICATE PRECIP VALUES OVER
AN INCH ON FORECAST SOUNDINGS BUT DECIDED TO HOLD OFF ON INSERTING
ANY HEAVY PRECIP MENTION FOR NOW AS WOULD LIKE TO EVALUATE FURTHER
MODEL RUNS FOR CONSISTENCY IN THIS TREND.

MEDIUM RANGE MODELS STILL INDICATE A FRONT WILL SLIDE THROUGH THE
CWA SOMETIME EARLY WED WHILE THE UPPER TROUGH SLOWLY MOVES TO THE
EAST. THIS IS DIFFERENT THAN YESTERDAY WHERE MEDIUM RANGE MODELS
WERE INDICATING AN UPPER RIDGE BUILDING OVER THE CENTRAL PLAINS
WHICH WOULD SPELL DRY AND WARMER WEATHER. FOR NOW...JUST BROAD
BRUSHED SLIGHT CHANCE POPS IN THE WED THROUGH THU TIME FRAME AND
KEPT FRI DRY.

.AVIATION...A SURFACE TROUGH AXIS IN EASTERN COLORADO WILL BE THE
FOCUS FOR SOME THUNDERSTORM DEVELOPMENT THIS EVENING AS A SHORTWAVE
RIDES UP THE BACK OF THE RIDGE ALOFT. CLOUDS WILL GRADUALLY INCREASE
BUT CONDITIONS SHOULD REMAIN VFR EXCEPT UNDER THUNDERSTORMS WHERE
SOME LOCAL MVFR CONDITIONS WILL EXIST. LATER TONIGHT CLOUDS WILL
DECREASE TO CLEAR SKY SUNDAY MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

CLK/FS
Hazardous weather outlook, Jun 9, 10:58 AM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1058 AM MDT SAT JUN 9 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1058 AM MDT SAT JUN 9 2007 /1158 AM CDT SAT JUN 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AS A
WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE CENTRAL HIGH PLAINS.
A TROUGH AXIS IN EASTERN COLORADO WILL SERVE AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT. ANY STORMS THAT DEVELOP WILL MOVE EAST
INTO THE REST OF THE TRI-STATE AREA DURING THE EVENING. THE
PRIMARY THREAT WITH ANY STORMS THAT DEVELOP IS CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INCREASING MOISTURE WITH SOUTHERLY SURFACE WINDS AND A SERIES OF
DISTURBANCES ALOFT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO
THE TRI-STATE REGION EACH DAY FROM SUNDAY THROUGH WEDNESDAY. LARGE
HAIL AND DAMAGING WINDS MAY PRODUCED WITH SOME OF THE STRONGER
STORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

FS

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.